Doctor insights on:
Allergic Reaction Hive
Releasing histamine: Hives are due to a release of histamine in the skin, commonly due to allergy to foods, medicines, viruses, molds, animals, pollens, etc... Some people release histamine and get hives when exposed to cold temperatures, cold water, sunshine, stressful situations, etc... Other people with hives may have internal medical conditions such as chemical imbalances, intestinal parasites, etc...See 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
I am now having a really bad allergic reaction, its causing me to have hives all over my body. What should I do?
Allergic reaction: Head to the emergency room right away
I just moved into a new house and I'm having an allergic reaction. I have hives all over my body. What should I do?
Take Benadryl (diphenhydramine): Hives can result for exposure to allergens and they can be treated with antihistamines wih or withou steroids. If notice this occurs only in your new home you may be able find the cause. An allergist may be able to help you to find the cause. Once the cause is known then you may be able to get your landlord to help eliminate the cause. For the most part the true cause of hives may not be found.
Would an allergic reaction to a food cause only one hive, or would it likely be far more than that? I had a single hive 90min after berries.
Possible: If it is a mild allergic reaction, it is possibly to have just a single hive or simply itching and redness. I must admit that this is unusual. Since your reaction was not serious, consider challenging yourself by eating the berries. If nothing happens, then it is not from food allergy. However be aware that the next reaction may be more widespread if you are truly allergic.
Hives and angioedema: Most hives and angioedema are caused by allergic reactions however they can also be caused by reactions to medications or things like heat, cold or sunlight. A variety of infections, including viral or bacterial infections, or collagen vascular disorders can cause a very similar rash.See 2 more doctor answers
Less than one week: Typically, hives due to a medication will last for only a few days; two weeks tops. Medications that stay in the body for a few days could cause longer reactions. Adverse reactions to medications should always been discussed with and shown to the prescribing physician, so that the true cause is identified, and your chart is marked so you aren't given that medication again in the future.See 1 more doctor answer
Vasodilation: Alcohol has drug effect making more blood to be pumped to the skin by dilating blood vessels in the skin (vasodilation). With hives you have leaky blood vessels in the skin and the more fluid you pump into a leaky pipe the more it leaks. Over heating, exercise, taking a hot shower and eating spicey food will do the same thing.
Can u tell me the difference between urticaria, dermatitis, and hives? Which of them is caused by allergic reaction?
Urticaria is hives: Urticaria is derived from a Latin word meaning to burn. It is the same thing as hives. Hives lasting 6 weeks are not usually allergic in origin. Dermatitis means any kind of inflamed skin. Atopic dermatitis AKA eczema may be due to allergy. There are many other causes of dermatitis.
Can a new manufacturer of the same meds I've been on cause hives or an allergic reaction? Only new med I took was Mucinexx DM. Maybe Mucinexx is prob?
Possibly: If you started a new medication, then it is possible for the new med to cause allergic reaction. Stop using the new medication and see if the hives go away. There are some people who have allergic reaction to generic forms of some medication as well. So of you were switched recently to a generic version, go back to the brand name. I would try the first option of stopping Mucinex (guaifenesin) and observing.
Antihistamine: An antihistamine such as Diphenhydramine (benadryl) can help with symptoms. Hives can come and go for several days. I usually recommend using a once daily antihistamine such as claritin, zyrtec, or allegra, and using the Benadryl (diphenhydramine) when the hives break through. I will sometimes add h2 blocker such as zantac or pepcid, which also act as antihistamines.
Allergy to insect bi: Most of the allergies to insect bites caue local reaction and itching. But some people have severe reaction to insect bites and stings especially bee stings. This is a life threatening allergic reaction and is called anaphylaxis, this can cause breathing difficulty and is an emergency. Need to be treated with Epipen (epinephrine) injection and emergency treatment.
Can vary: Allergic reactions from taking antibiotics can be an immediate event or can take days to develop. When they take a longer period of time, we call them "delayed hypersensitivity reactions". If there is a concern about an allergy to a medication, it is best to speak with the prescribing physician about what to do next. All the best!
I took sulfa for two weeks ending three days ago and I strayed breaking out in hives yesterday. Could this be an allergic reaction?
Found out my allergic reaction was from tide 2 weeks ago. However; no more steroids. My hives are drying up but still itch. Is this normal?
Maybe: Allergic reactions such as hives usually go away completely within two weeks of taking the medication stopping what's causing the allergy. If you're still having itching or any rash after two weeks you really should be seen this could be done with the video consult on telemedicine to determine the next treatment
How can I tell if my child is having an allergic reaction to prelone (prednisolone) syrup or if his hives from before are just getting worse?
Hives just worse: Prelone (prednisolone) is a med that mimics the stress hormone your body makes to stabilize membranes & stop allergic reactions. It is often give as an oral med to patients who would not like the alternative. A deep intramuscular injection would start working faster to slow the reaction. The oral takes some time to kick in so its common for a reaction to get a bit worse before improving.See 1 more doctor answer
When I was a child I accidentally drank overdosed on penicillan and had severe diarhhea. Then I developed hives. Is this an allergic reaction?
Possible not likely: Medication allergy is usually an immediate IgE mediated immune response. In this case the hives would have been expected to come out first. Your hives were probably a stress related reaction to the diarrhea and the overdose amount of penicillin. An allergy specialist can do tests to check specifically for penicillin allergy and if negative, you will have access to an important, cheap class of med
Good question: Hives (or urticaria) represent a sensitivity to something dilating the small vessels under the skin, causing a raised pink lesion; if u press on it, it will blanch, let it go it pinks up again. Many causes: foods, chemicals, perfumes, very often stress. Stress can increase acid formation in stomach, Zantac (ranitidine) reduces it. Over 50% of time, one can't find cause. I treat initially c antihistamines.See 2 more doctor answers